Alert archive / Oklahoma / Tornado Warnings in 2013
Tornado Warning 2, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 17, 2013, 5:22 PM CDT for Jackson County, Kiowa County, Tillman County, Oklahoma. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2013, 5:22 PM CDT (22:22 UTC)
- Expired
- Apr 17, 2013, 6:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Jackson County, OK, Kiowa County, OK, Tillman County, OK
The radar
The Altus AFB radar (KFDR), 19 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 5:46 PM CDT | TSTM WND GST 68 | 2 N Frederick, OK | RFD WIND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 1:21 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1182 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 407 m²/s²
- 0-3 km storm-relative helicity
- 433 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
780
WFUS54 KOUN 172222
TOROUN
OKC065-075-141-172300-
/O.NEW.KOUN.TO.W.0002.130417T2222Z-130417T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
522 PM CDT WED APR 17 2013
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN TILLMAN COUNTY IN SOUTHWEST OKLAHOMA...
EXTREME SOUTH CENTRAL KIOWA COUNTY IN SOUTHWEST OKLAHOMA...
EXTREME SOUTHEASTERN JACKSON COUNTY IN SOUTHWEST OKLAHOMA...
* UNTIL 600 PM CDT
* AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 5 MILES SOUTH OF TIPTON...AND MOVING NORTHEAST
AT 25 MPH.
IN ADDITION TO A TORNADO...LARGE DAMAGING HAIL UP TO GOLF BALL SIZE
IS EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
FREDERICK...TIPTON AND MANITOU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW IN A STORM SHELTER OR AN INTERIOR ROOM OF A STURDY
BUILDING. STAY AWAY FROM DOORS AND WINDOWS.
&&
LAT...LON 3468 9887 3459 9884 3451 9883 3440 9877
3435 9922 3449 9925
TIME...MOT...LOC 2221Z 232DEG 23KT 3443 9917
$$1 follow-up statement
057
WWUS54 KOUN 172243
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
543 PM CDT WED APR 17 2013
OKC065-075-172252-
/O.CAN.KOUN.TO.W.0002.000000T0000Z-130417T2300Z/
KIOWA OK-JACKSON OK-
543 PM CDT WED APR 17 2013
...THE TORNADO WARNING FOR EXTREME SOUTH CENTRAL KIOWA AND EXTREME
SOUTHEASTERN JACKSON COUNTIES IS CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THIS AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3460 9892 3459 9885 3458 9884 3443 9880
3440 9906 3448 9910
TIME...MOT...LOC 2242Z 241DEG 23KT 3446 9901
$$
OKC141-172300-
/O.CON.KOUN.TO.W.0002.000000T0000Z-130417T2300Z/
TILLMAN OK-
543 PM CDT WED APR 17 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTH
CENTRAL TILLMAN COUNTY...
AT 540 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED LOCATED 4 MILES NORTH OF
FREDERICK...MOVING NORTHEAST AT 25 MPH.
IN ADDITION TO A TORNADO...GOLF BALL SIZE IS EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MANITOU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW IN A STORM SHELTER OR AN INTERIOR ROOM OF A STURDY
BUILDING. STAY AWAY FROM DOORS AND WINDOWS.
&&
LAT...LON 3460 9892 3459 9885 3458 9884 3443 9880
3440 9906 3448 9910
TIME...MOT...LOC 2240Z 241DEG 23KT 3446 9901
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 17, 1:54 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Apr 17, 1:54 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 154 PM CDT WED APR 17 2013 .DISCUSSION... ...TORNADOES POSSIBLE THROUGH LATE TONIGHT ACROSS MOST OF THE FORECAST AREA... THE WARM FRONT HAS SOMEWHAT STALLED CURRENTLY NEAR THE I44 CORRIDOR AS THE COLDER AIRMASS HAS BEEN "REINFORCED" WITH ONGOING ELEVATED MOIST CONVECTION/STRATUS NORTH OF THE BOUNDARY. CLEARING ACROSS SOUTHWESTERN OK AND W TX HAS ALSO BEEN OBSERVED OVER THE LAST COUPLE OF HOURS NEAR THE SFC LOW. AS A WEAK SHORTWAVE TROUGH LIFTS OVER WESTERN OK THIS AFTERNOON AND THE DRYLINE SURGES EASTWARD...COVERAGE WILL CONTINUE TO INCREASE BOTH IN THE WARM SECTOR ESPECIALLY NEAR SSW OK/W N TX WHERE DEEP MOISTURE CONVG IS EXPECTED WITH 0 CIN...HIGH INSTABILITY...AND SFC CONVG NEAR THE DEVELOPING TRIPLE POINT. THESE DISCRETE STORMS WILL THEN MOVE NE PERHAPS TRAVERSING THE WARM FRONT/STATIONARY BOUNDARY. A TORNADO WATCH IS NOW IN EFFECT UNTIL 11 PM FOR MOST OF THE FA WITH STRONG LOW LEVEL SHEAR...MOD TO HIGH INSTABILITY...AND THE FRONT IN PLACE COMBINED WITH VERY LITTLE TO NO CIN. THE 15Z OUN SOUNDING HAD 0 CIN. LATER TONIGHT AS PRESSURE RISES RAPIDLY INCREASE NEAR EASTERN CO/WESTERN KS...ANOTHER COLD FRONT WILL DIVE SOUTH. STRONG SFC CONV ALONG THIS FRONT MAY RESULT IN A SQUALL LINE DEVELOPING SOMEWHERE NEAR OR JUST SOUTH OF THE I44 CORRIDOR RESULTING IN MORE OF A DAMAGING WIND/HAIL THREAT THROUGH THE LATE EVENING HOURS. IN ADDITION...LOCALIZED FLASH FLOODING WILL BE POSSIBLE INITIALLY WITH TRAINING STORMS AND THEN WITH THE POSSIBLE SLOW MOVING SQUALL LINE. MUCH COLDER TEMPS WILL ACCOMPANY THE COLD FRONT TOMORROW...WITH HIGH ONLY CLIMBING INTO THE 40S AND 50S. BY FRIDAY MORNING FREEZING TEMPERATURES WILL DEVELOP MAINLY ALONG AND NORTH OF I44. FOR NOW...WE WILL NOT ISSUE ANY HEADLINES FOR THIS GIVEN THE HIGH IMPACT SEVERE EVENT AT STAKE BUT WILL PASS THIS ALONG TO THE MID SHIFT. A SLOW WARM UP IS ANTICIPATED SAT-MONDAY...BUT YET ANOTHER COLD FRONT APPEARS IT WILL IMPACT THE REGION BY TUESDAY. AN UPPER LEVEL TROUGH WILL ALSO SUPPORT INCREASING RAIN CHANCES EARLY NEXT WEEK. CHC POPS LOOK REASONABLE FOR THE MOMENT ACROSS NORTH CENTRAL OK. && .PREV DISCUSSION... /ISSUED 1240 PM CDT WED APR 17 2013/ DISCUSSION... 18Z AVIATION DISCUSSION FOLLOWS.... AVIATION... A VERY SHARP STATIONARY FRONT ACROSS OK/TX...FROM KSWO TO KPWA TO HKBR AT THIS TIME...WILL DIVIDE VERY WARM HUMID AIR FROM COOL VERY HUMID AIR. LOW CEILINGS...MIST AND FOG WILL CONTINUE TO BE WIDESPREAD THIS AFTERNOON NORTH OF THE FRONT. TSRA ARE LIKELY ALONG AND N OF THE FRONT THIS AFTERNOON...AND SEVERE TSRA ARE POSSIBLE NEAR THE FRONT AND SOUTH OF IT. LARGE HAIL MAY OCCUR WITH TSRA FARTHER N THIS AFTERNOON. HAVE NOTED IN TAFS THE MOST LIKELY CONVECTIVE OUTCOME...BUT THERE IS ENOUGH UNCERTAINTY THAT THIS FORECAST SHOULD BE USED WITH EXTRA CAUTION. THE FRONT WILL BECOME A COLD FRONT LATE TODAY AND OVERNIGHT. TSRA ARE EXPECTED TO FOCUS INTO A SQUALL LINE ALONG THE FRONT...AND REACH KOKC/KOUN/KLAW/KSPS AROUND 0500Z TO 0600Z...THEN CONTINUE TO ADVANCE SE OVERNIGHT. POST-FRONTAL TSRA WILL CONTINUE A FEW HOURS...THEN GRADUAL CLEARING WILL BEGIN...ALONG WITH RATHER STRONG N TO NW WINDS. SOME LLWS IS POSSIBLE JUST N OF THE FRONT THIS AFTERNOON/EVENING...ESPECIALLY AT KPNC...WHERE LLWS HAS BEEN INCLUDED IN THE TAF. -SN MAY OCCUR IN NW OK LATE TONIGHT. PREV DISCUSSION... /ISSUED 1116 AM CDT WED APR 17 2013/ UPDATE... COMPLEX SEVERE WEATHER SITUATION CONTINUES TO UNFOLD. WARM FRONT HAS LIFTED NORTH IN THE METRO AREA CURRENTLY LYING ACROSS THE OKLAHOMA CITY METRO /73 OVER 68 AT WILL ROGERS AIRPORT AND 56 OVER 52 AT WILEY POST AIRPORT./ THIS FRONT HAS SLOWED OR STALLED THIS MORNING. DEVELOPMENT OF ELEVATED PRECIPITATION ABOVE THE FRONTAL SURFACE AND PERSIST NORTH WINDS ACROSS NORTHWEST OKLAHOMA AND KANSAS LIKELY ARE SIGNALS THAT THE FRONT WILL LIKELY NOT MOVE NORTH MUCH FARTHER. MESOSCALE MODELS ALSO INDICATE THAT THE FRONT MAY START MOVING SOUTH AGAIN LATER THIS AFTERNOON. ANOTHER ISSUE IS THAT CONVECTIVE INHIBITION LOOKS TO REMAIN SMALL SO STORM DEVELOPMENT APPEARS LIKELY... MAY BE RELATIVELY WIDESPREAD AND DEVELOP EARLY /DEPENDING ON HOW SOON STRATUS THINS./ T 16Z SOUNDING FROM OUN MAY SHED MORE LIGHT ON THIS. THERE IS ALSO A PERSISTENT SIGNAL OF THE DEVELOPMENT OF A SURFACE LOW THIS AFTERNOON... MOST LIKELY ACROSS SOUTHWEST OKLAHOMA. RESULTANT ISSUES ARE... /1/ TEMPERATURE GRADIENT WILL LIKELY REMAIN STRONG ACROSS THE WARM FRONT. THIS MEANS THAT THE WARM FRONT AS A SOURCE OF ENHANCED VORTICITY WITH STORMS ALONG THE BOUNDARY WILL NOT BE IDEAL AS ANY STORM WOULD QUICKLY BECOME ELEVATED ABOVE THE FRONTAL BOUNDARY IF IT GETS EVEN A SHORT DISTANCE NORTH OF THE FRONT. IF WINDS STAY NORTHERLY IN THE COOL SECTOR... THAT WILL NOT BE AN IDEAL WIND PROFILE EITHER. /2/ THE BEST LOW-LEVEL WIND SHEAR WILL BE IN THE VICINITY OF THE SURFACE LOW/TRIPLE POINT LIKELY TO DEVELOP ACROSS SOUTHWEST OKLAHOMA THIS AFTERNOON AND MOVE TOWARD CENTRAL OKLAHOMA THIS EVENING. THIS WILL BE THE AREA OF MOST CONCERN FOR TORNADO DEVELOPMENT... ALTHOUGH TORNADOES WILL BE POSSIBLE THROUGHOUT THE WARM SECTOR. /3/ IT REMAINS UNCERTAIN WHAT WILL RESULT FROM THE BALANCE OF DELAYED WARMING DUE TO STRATUS AND THE APPARENT LOW CIN WHICH WOULD OTHERWISE FAVOR EARLY AND/OR WIDESPREAD DEVELOPMENT. /4/ EVEN NORTH OF THE SURFACE FRONT... ELEVATED STORMS WITH A RISK OF LARGE HAIL WILL PERSIST. CURRENT THOUGHTS ARE THAT SCATTERED STORMS WILL LIKELY DEVELOP EARLY TO MID AFTERNOON WITH THE POTENTIAL OF SUPERCELL DEVELOPMENT IN THE WARM SECTOR. ELEVATED SEVERE STORMS WILL ALSO BE LIKELY NORTH OF THE WARM FRONT. DURING THE EVENING... STORMS WILL BECOME MORE WIDESPREAD AS THE FRONT MOVES THROUGH AND DEVELOP INTO A SQUALL LINE. THERE IS STILL SOME UNCERTAINTIES /MORE THAN USUAL/ ON HOW THINGS WILL EVOLVE... ESPECIALLY WITH RESPECT TO THE COUNTERACTING INFLUENCES OF CIN VS. DELAYED WARMING. BUT THE RISK OF SIGNIFICANT SEVERE WEATHER STILL EXISTS... ESPECIALLY FROM SOUTHWEST TO CENTRAL PORTIONS OF THE FORECAST AREA. SPEG. PREV DISCUSSION... /ISSUED 618 AM CDT WED APR 17 2013/ AVIATION... 12Z TAFS... FOG/DRIZZLE AND VARIABLE CEILINGS THIS MORNING. CEILINGS WILL IMPROVE MOST PLACES TO MVFR/VFR BEFORE LOWERING AGAIN TONIGHT. SCATTERED/WIDESPREAD SHOWERS/STORMS TO DEVELOP THIS AFTERNOON/NIGHT. STRONG VARIABLE WINDS AND HAIL WILL BE POSSIBLE WITH SOME OF THE STORMS. A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT. PREV DISCUSSION... /ISSUED 351 AM CDT WED APR 17 2013/ DISCUSSION... SEVERE WEATHER EXPECTED TODAY/TONIGHT. COLD CONDITIONS THURSDAY AND FRIDAY. THIS MORNING... MOST OF THE OVERNIGHT/MORNING CONVECTION THAT THE MODELS HAD BEEN SHOWING THE PAST FEW DAYS HAS NOT REALLY DEVELOPED IN THE FA AND IS OCCURRING JUST NORTH IN KANSAS. A FEW SHOWERS STILL NOT OUT OF THE QUESTION IN NORTHERN OK THIS MORNING BUT FOR THE MOST PART EXPECT THE TREND OF EVERYTHING IN KANSAS TO CONTINUE THIS MORNING. FOG HAS DEVELOPED ACROSS PARTS OF THE AREA NORTH OF A WARM FRONT. A FEW LOCATIONS ARE ALREADY REPORTING DENSE FOG. SO WILL ISSUE A DENSE FOG ADVISORY FOR THE NW PART OF THE FA WHERE IT IS MOST LIKELY TO OCCUR AND LAST THE LONGEST. AREAS OF DRIZZLE COULD ALSO DEVELOP ACROSS THE NORTHERN HALF OF THE FA THIS MORNING. THE WARM FRONT WILL CONTINUE TO LIFT NORTH TODAY AND IS EXPECTED TO EXTEND FROM WEST CENTRAL TO NORTH CENTRAL OK BY THIS AFTERNOON. A DRYLINE IS ALSO EXPECTED TO EXTEND SOUTH FROM THE WARM FRONT NEAR THE OK TX STATE-LINE. THERE IS STILL SOME DISAGREEMENT/UNCERTAINTY ON THE POSITION OF THE WARM FRONT THIS AFTERNOON WHICH COULD HAVE AN IMPACT ON THE SEVERE WEATHER THIS AFTERNOON/EVENING. MEANWHILE... AN UPPER STORM SYSTEM WILL ALSO MOVE EAST AFFECTING THE AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE FRONT AND POSSIBLY THE DRYLINE THIS AFTERNOON... IN THE WARM SECTOR. THESE STORMS... ESPECIALLY IF THEY CAN STAY DISCRETE SUPERCELLS... WILL LIKELY BE SEVERE DUE TO THE INSTABILITY AND FAVORABLE WIND SHEAR... WITH VERY LARGE HAIL... DAMAGING WINDS... AND TORNADOES POSSIBLE. A COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION TONIGHT INTO THURSDAY. SHOWERS/STORMS WILL CONTINUE TO DEVELOP ALONG AND BEHIND THIS FRONT. SEVERE STORMS WILL REMAIN POSSIBLE OVERNIGHT BUT THE TORNADO POTENTIAL WILL DIMINISH LATER THIS EVENING. HEAVY RAIN WILL ALSO BE POSSIBLE... WHICH COULD CAUSE SOME LOCALIZED FLOODING IN SOME AREAS. COLD AIR WILL MOVE INTO THE REGION BEHIND THE COLD FRONT TONIGHT INTO THURSDAY. LIGHT SNOW AND MAYBE SLEET MAY OCCUR IN NW PARTS OF THE FA OVERNIGHT BEFORE THE PRECIP ENDS. THE WINDOW OF OPPORTUNITY FOR THIS IS EXPECTED TO BE BRIEF AND THE PRECIP LIGHT SO NO SIGNIFICANT IMPACTS ARE ANTICIPATED. THE PRECIPITATION WILL END FROM WEST TO EAST THURSDAY. TEMPERATURES WILL BE COLD TONIGHT BUT CURRENTLY FORECASTED TO REMAIN NEAR AND ABOVE FREEZING. HOWEVER... MUCH COLDER TEMPERATURES ARE EXPECTED THURSDAY NIGHT WITH MUCH OF THE AREA AOB FREEZING. TEMPERATURES WILL WARM THIS WEEKEND WITH ANOTHER COLD FRONT AND UPPER SYSTEM EXPECTED EARLY NEXT WEEK WHICH COULD BRING ANOTHER ROUND OF SHOWERS/STORMS AND COLD WEATHER. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 40 50 31 60 / 80 10 10 10 HOBART OK 38 51 28 61 / 80 10 10 0 WICHITA FALLS TX 44 56 31 64 / 70 10 10 0 GAGE OK 32 46 28 63 / 30 10 10 0 PONCA CITY OK 39 48 28 59 / 80 20 10 10 DURANT OK 59 59 34 60 / 80 50 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26/03
Hazardous weather outlook, Apr 17, 4:45 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
445 PM CDT WED APR 17 2013
OKZ004>048-050>052-TXZ083>090-181000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
445 PM CDT TUE APR 17 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE STILL EXPECTED THROUGH THE OVERNIGHT HOURS.
THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS MUCH OF WESTERN NORTH
TEXAS AND ALL BUT NORTHWEST OKLAHOMA. A SLIGHT RISK EXISTS ACROSS
NORTHWEST OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA INCLUDES LOCATIONS EAST OF A HOLLIS...TO
CLINTON...TO MEDFORD LINE AND INCLUDES THE OKLAHOMA CITY METRO AREA...
WICHITA FALLS...ENID...PONCA CITY...STILLWATER...ADA...ARDMORE...
AND DURANT. THE SLIGHT RISK AREA IS WEST OF THIS LINE AND INCLUDES
ELK CITY...WOODWARD...AND ALVA.
TIMING...
THE MOST LIKELY TIME FOR SUPERCELLS AND SIGNIFICANT SEVERE STORMS
WILL BE THROUGH 11 PM...PRIMARILY FROM SOUTHWEST OKLAHOMA AND WESTERN
NORTH TEXAS...INTO CENTRAL AND SOUTHERN OKLAHOMA. ADDITIONAL STORMS
THAT MAY PRODUCE LARGE HAIL WILL BE POSSIBLE FARTHER NORTH.
IMPACTS...
TORNADOES AND VERY LARGE HAIL WILL BE THE MAIN HAZARDS WITH SUPERCELLS
THROUGH THE EVENING HOURS. GOLF BALL-SIZE HAIL AND DAMAGING WINDS UP TO
75 MPH ARE POSSIBLE WITH A SQUALL LINE LATE TONIGHT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH TONIGHT.
DISCUSSION...
SUPERCELL INITIATION WILL CONTINUE OVER SOUTHWEST OKLAHOMA AND WESTERN
NORTH TEXAS. THESE STORMS WILL MOVE INTO CENTRAL AND SOUTHERN OKLAHOMA
THIS EVENING AND OVERNIGHT. VERY LARGE HAIL AND TORNADOES APPEAR LIKELY
WITH SUPERCELLS THIS EVENING.
DURING THE LATE EVENING AND OVERNIGHT HOURS...A STRONG COLD FRONT WILL
MOVE SOUTH OVER THE REGION AND BE ACCOMPANIED BY A SQUALL LINE OF STORMS
WHICH WILL HAVE THE PRIMARY HAZARDS OF GOLF BALL SIZE HAIL AND DAMAGING
WIND GUSTS OF 75 MPH.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY APR 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL OF 1 TO 3 INCHES FROM A SLOW MOVING SQUALL LINE
MAY CAUSE FLOODING IN A FEW LOCATIONS TONIGHT...MAINLY EAST OF
A WICHITA FALLS...TO OKLAHOMA CITY...TO PONCA CITY LINE.
A SLEET AND SNOW MIXTURE IS POSSIBLE AFTER MIDNIGHT ACROSS PARTS OF
FAR WESTERN AND NORTHERN OKLAHOMA. SIGNIFICANT IMPACTS ARE NOT
EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL LINGER ACROSS PARTS OF SOUTH-CENTRAL AND
SOUTHEAST OKLAHOMA ON THURSDAY. SEVERE STORMS ARE UNLIKELY AFTER
7 AM THURSDAY.
THUNDERSTORM CHANCES WILL RETURN SUNDAY THROUGH TUESDAY ACROSS PARTS
OF THE AREA.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN AND FLOODING ARE POSSIBLE ACROSS SOUTH-CENTRAL AND
SOUTHEAST OKLAHOMA WHERE THUNDERSTORMS LINGER THURSDAY MORNING.
SUBFREEZING TEMPERATURES ARE POSSIBLE FRIDAY MORNING ACROSS MUCH
OF THE AREA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM THURSDAY MORNING...WITH UPDATES AS NEEDED.
MBS/11In the hours before
Local storm report, Apr 17, 4:12 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
412 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL MANITOU 34.51N 98.98W
04/17/2013 E1.00 INCH TILLMAN OK AMATEUR RADIO
&&
FMSpecial weather statement, Apr 17, 4:14 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 414 PM CDT WED APR 17 2013 OKZ036-037-TXZ083-085-172200- TILLMAN OK-JACKSON OK-WILBARGER TX-HARDEMAN TX- 414 PM CDT WED APR 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TILLMAN...SOUTHERN JACKSON...NORTHWESTERN WILBARGER AND EAST CENTRAL HARDEMAN COUNTIES UNTIL 500 PM CDT... AT 412 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF CHILLICOTHE...MOVING NORTHEAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3469 9934 3420 9906 3420 9960 3434 9974 TIME...MOT...LOC 2112Z 233DEG 22KT 3432 9960
Special weather statement, Apr 17, 4:19 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
419 PM CDT WED APR 17 2013
OKZ013-019-020-172145-
LOGAN OK-PAYNE OK-NOBLE OK-
419 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN...WESTERN
PAYNE AND SOUTHERN NOBLE COUNTIES UNTIL 445 PM CDT...
AT 416 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF LANGSTON...MOVING NORTHEAST AT 50 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
LOCATIONS IMPACTED INCLUDE...
STILLWATER...LANGSTON...COYLE...MULHALL...LAKE CARL BLACKWELL AND
LAKE MCMURTRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3614 9686 3586 9728 3597 9746 3629 9728
3631 9707
TIME...MOT...LOC 2116Z 213DEG 43KT 3599 9732
CMSSpecial weather statement, Apr 17, 4:37 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
437 PM CDT WED APR 17 2013
OKZ033-034-036-TXZ083-172215-
HARMON OK-GREER OK-JACKSON OK-HARDEMAN TX-
437 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR HARMON...SOUTHWESTERN GREER...
NORTHWESTERN JACKSON AND NORTHWESTERN HARDEMAN COUNTIES UNTIL 515 PM
CDT...
AT 435 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
KIRKLAND...MOVING NORTH AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3489 9994 3474 9952 3443 9990 3443 9999
3443 10000 3473 10000
TIME...MOT...LOC 2135Z 179DEG 26KT 3451 10001Special weather statement, Apr 17, 4:38 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 438 PM CDT WED APR 17 2013 OKZ017-018-023-024-027-172215- BLAINE OK-KINGFISHER OK-CADDO OK-GRADY OK-CANADIAN OK- 438 PM CDT WED APR 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLAINE... KINGFISHER...CADDO...GRADY AND CANADIAN COUNTIES UNTIL 515 PM CDT... AT 435 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF FORT COBB...MOVING NORTHEAST AT 55 MPH. ANOTHER STRONG STORM WAS ABOUT 8 MILES SOUTHEAST OF WATONGA...ALSO MOVING TOWARD THE NORTHEAST. IN ADDITION...A PARTICULARLY DANGEROUS SEVERE THUNDERSTORM WAS ABOUT 15 MILES WEST OF LAWTON...AND ALSO MOVING NORTHEAST. THIS STORM IS LIKELY TO ENTER GRADY AND CADDO COUNTIES AFTER 5 PM. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING IS ISSUED OR IF STORMS THREATEN YOU. && LAT...LON 3614 9769 3485 9768 3487 9861 3584 9854 TIME...MOT...LOC 2135Z 222DEG 47KT 3512 9835 CMS
Local storm report, Apr 17, 5:17 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
517 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL CACHE 34.63N 98.62W
04/17/2013 E1.75 INCH COMANCHE OK AMATEUR RADIO
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 3:54 AM CDT | Dense Fog Advisory | OUN | Alfalfa, Dewey, Ellis, Harper, Major, Roger Mills and 2 more | 6 hr |
| Apr 17, 12:22 PM CDT | Special Weather Statement | OUN | Harper | 23 min |
| Apr 17, 12:51 PM CDT | Special Weather Statement | OUN | Harper | 24 min |
| Apr 17, 1:02 PM CDT | Special Weather Statement | OUN | Woods, Woodward | 28 min |
| Apr 17, 1:45 PM CDT | Special Weather Statement | OUN | Jackson | 15 min |
| Apr 17, 1:50 PM CDT | Special Weather Statement | OUN | Woods | 25 min |
| Apr 17, 1:55 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa, Washita | 50 min |
| Apr 17, 1:59 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 46 min |
| Apr 17, 2:41 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 49 min |
| Apr 17, 2:44 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 46 min |
| Apr 17, 2:46 PM CDT | Special Weather Statement | OUN | Jackson | 29 min |
| Apr 17, 3:22 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 38 min |
| Apr 17, 3:24 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 51 min |
| Apr 17, 3:57 PM CDT | Special Weather Statement | OUN | Canadian | 33 min |
| Apr 17, 4:09 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 51 min |
| Apr 17, 4:14 PM CDT | Special Weather Statement | OUN | Jackson | 46 min |
| Apr 17, 4:19 PM CDT | Special Weather Statement | OUN | Payne | 26 min |
| Apr 17, 4:21 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 54 min |
| Apr 17, 4:34 PM CDT | Tornado Warning | OUN | Comanche, Cotton, Tillman | 41 min |
| Apr 17, 4:37 PM CDT | Special Weather Statement | OUN | Harmon | 38 min |
| Apr 17, 4:38 PM CDT | Special Weather Statement | OUN | Blaine, Caddo, Canadian, Grady, Kingfisher | 37 min |
| Apr 17, 4:56 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 49 min |
| Apr 17, 5:02 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Jackson, Kiowa, Washita | 43 min |
| Apr 17, 5:07 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 53 min |
| Apr 17, 5:10 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 50 min |
| Apr 17, 5:13 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Tillman | 47 min |
| Apr 17, 5:28 PM CDT | Special Weather Statement | OUN | Logan | 32 min |
| Apr 17, 5:28 PM CDT | Tornado Warning | OUN | Comanche, Stephens | 47 min |
| Apr 17, 5:45 PM CDT | Special Weather Statement | OUN | Greer | 30 min |
| Apr 17, 5:46 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 59 min |
| Apr 17, 5:48 PM CDT | Special Weather Statement | OUN | Grady | 42 min |
| Apr 17, 5:50 PM CDT | Tornado Warning | OUN | Comanche, Cotton, Tillman | 40 min |
| Apr 17, 5:52 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 53 min |
| Apr 17, 5:56 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Roger Mills, Washita | 49 min |
| Apr 17, 5:58 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 47 min |
| Apr 17, 6:07 PM CDT | Flash Flood Warning | OUN | Comanche, Kiowa, Tillman | 4 hr |
| Apr 17, 6:23 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 52 min |
| Apr 17, 6:24 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 51 min |
| Apr 17, 6:25 PM CDT | Special Weather Statement | OUN | Blaine | 35 min |
| Apr 17, 6:43 PM CDT | Special Weather Statement | OUN | Canadian, Garfield, Kingfisher, Logan, Noble, Oklahoma | 32 min |
| Apr 17, 6:45 PM CDT | Tornado Warning | OUN | Comanche | 30 min |
| Apr 17, 6:49 PM CDT | Tornado Warning | OUN | Caddo, Grady | 26 min |
Nearby
Tornado Warnings in Oklahoma, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.